Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2003, 2:29 AM CST for Van Buren County, Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 2:29 AM CST (08:29 UTC)
- Expired
- Apr 5, 2003, 3:00 AM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 050829 SVRBNA TNC175-177-050900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 228 AM CST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE * UNTIL 300 AM CST * AT 220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF SPENCER...OR 5 MILES NORTHWEST OF MCMINNVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPENCER AROUND 240 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3583 8576 3566 8577 3561 8539 3580 8528 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:03 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 5, 1:03 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 103 AM CST SAT APR 5 2003 SEVERE THUNDERSTORM WATCH HAS EXPIRED. HOWEVER...STRONG TSTMS MOVING ACROSS THE MID STATE AT THIS TIME. SO FAR...SMALL HAIL AND WIND GUSTS OF UP TO 40 MPH ARE IN ASSOCIATION WITH THESE STORMS. FOR THE FORECAST...WILL UPDATE AND REMOVE THE WATCH. OTHERWISE...WILL KEEP POPS ELEVATED AT THE CATEGORICAL LEVEL. .BNA...NONE. 21
Hazardous weather outlook, Apr 4, 9:30 AM CST, 16 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LATE THIS EVENING A COLD FRONT WILL ENTER WESTERN MIDDLE TENNESSEE. THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER NORTHWEST MIDDLE TENNESSEE...WITH A SLIGHT RISK ELSEWHERE. THE BEST TIME FOR SEVERE WEATHER IN MIDDLE TENNESSEE WILL EXIST FROM 8 PM THROUGH 6 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE EARLY MONDAY. ALONG AND AHEAD OF THIS FRONT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... TONIGHT...ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.